Unconscious Episodes

Unconscious episodes, alias syncopal episode, is a sudden loss of consciousness caused due to decreased blood flow to the brain. Reduced blood pressure, arrhythmia, standing for long durations, pregnancy, dehydration, exhaustion, etc., are the cause of syncopal episodes.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly go through the MRI report of my father-in-law taken after the accident and suggest.

Query: Hello doctor,My father-in-law had a motorcycle accident two days ago and has injuries all over his body. He had his CT done today. I am attaching his report with this query. Kindly help me interpret it.  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I have seen your reports (attachment removed to protect patient identity). The MRI brain report of your father-in-law is suggestive of a soft tissue injury on the right side of the head. But, there is no evidence of injury or bleeding inside the brain. I would like t...  Read Full »

What can cause one-sided headaches and a blackout with urination?

Query: Hi doctor, My head hurts a lot on the right side especially around the area of the temple. Sometimes, I have headaches spreading to my right eye. It is tolerable but when I lay down, it becomes more painful. My stomach hurts a lot. I feel nauseous too. In the morning, I experienced a weird thing. D...  Read Full »


Dr. Peter Grutas

Answer: Hi, Welcome to icliniq.com. Your headache seems to be of migraine type. I suggest you take tablet Celecoxib 200 mg twice a day for pain and Topiramate 25 mg at bedtime for a week. Have a follow-up after a week of taking Topiramate. I suggest you check your CBC (complete blood count) for anemia and...  Read Full »

After a cardiac arrest, my aunt became unconscious. How to proceed further?

Query: Hi doctor, My aunt had cardiac arrest 10 days ago. After a gap of 5 to 10 minutes, she has become unconscious. They put her on a ventilator. Till date, she is on a ventilator, and there is no recovery registered. Previously, she had two stents for breathing issues. Her MRI report is attached herewit...  Read Full »


Dr. Rajyaguru

Answer: Hi, Welcome to icliniq.com. I understand the situation. At times, during cardiac arrest, if the brain does not get enough blood for a few minutes, then the brain gets damaged. Once damaged, then brain recovers only minimally. That is the reason why your doctors said no hope. I would like to know a...  Read Full »

Please suggest a treatment option for subarachnoid hemorrhage.

Query: Hi doctor, My grandfather, who is 84 years, has been suffering from subarachnoid hemorrhage since 10 days. Also, he has been unconscious for the past 10 days. What are the possible circumstances and solutions in this case?  Read Full »


Dr. Rajyaguru

Answer: Hi, Welcome to icliniq.com. The problem is most likely because of bleeding from the weak spot in the brain blood vessel. Ideally, we should do an angiography after dye injection and find out the spot and secure it. But looking at his old age and unconsciousness, we do not advise it at this stage. Be...  Read Full »

What are the side effects caused by BP medicine?

Query: Hi doctor, My father is an 84-year-old male. He takes Amlodipine 2.5 twice a day; whole day BP is average or little high except when he gets anxious, BP gets high and ranges from 170/90 to 200/100, to reduce BP I was Sorbitrate with which his anxiety also get reduced (this happens five to six days ...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. No, Lasilactone is not necessary now, and it should be avoided considering his history of getting unconscious with it. We should slightly increase the dose of his current medications. However, Amlodipine should be changed to Cilnidipine as the leg and feet swelling i...  Read Full »

Why does my father keep having unconcious episodes?

Query: Hi doctor, My father is 55 years old. He is good in terms of his health and weight. He recently had a large AVM rupture and he was flown to the nearest hospital. He had a craniotomy to remove AVM and the ICH caused a large stroke. He was left paralyzed on his right side with the capability to speak,...  Read Full »


Dr. Rajyaguru

Answer: Hi, Welcome to icliniq.com. When the cortical damage is widespread, the consciousness is impaired. Your father has come out from the deep unconsciousness, he is recovering now. During recovery, this sort of episodes are common and gradually the frequency of this episode would come down. Other factor...  Read Full »

Is it normal to lose consciousness while holding back heavy sneezes?

Query: Hello doctor, My father is 54 years old. He has a very heavy sneeze. When he sneezes he holds it back and he loses consciousness. I tell him not to hold it back but he is physically not able to let it go alone. Is there anything I can do to help him or anything he should do and are there any danger...  Read Full »


Dr. B Vageesh Padiyar

Answer: Hi, Welcome to icliniq.com. First, we need to find out what is the cause of recurrent sneezing. If you look into the physiology, sneeze is a protective reflex often in response to something irritative and offensive which the body wants to push out in order to prevent it from reaching the lungs an...  Read Full »

What is the reason for frequent unconsciousness?

Query: Hello doctor, My wife, 26 years old, is facing some problem of senselessness. When she is feeling tension, become senseless near about one hour. Before few months, she became senseless 7 to 8 times in her life. But then, she fell down from staircase, became senseless for 1.50 hours. She gets pain ...  Read Full »


Dr. Prakashkumar P Bhatt

Answer: Hello, Welcome to icliniq.com. She loses sense (consciousness) for 1 to 1.5 hours, and same thing happened for more than 20 times in the past few months. Probably she is suffering from some tension, it does not seem to be seizure or convulsion as it lasts for 1 to 1.5 hours and CT brain and EEG ar...  Read Full »

My dad fell unconscious and we did an echo. What do the reports say?

Query: Hello doctor,Ten days ago, my dad collapsed on the street. We rushed him to the hospital and made an echo. Also, he was suffering from high blood pressure but, nowadays his blood pressure is low. This was the first time it happened to him after he took Avodart and Tamsulin. His reports read as f...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. He probably fell due to low blood pressure induced due to Tamsulosin. However, there are possibilities like heart rhythm abnormalities and rapid heart rate as his heart function is also low. The echo report indicates that his heart function is low and it is 39...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.